General Question

curiouslillady21's avatar

Substitute for Levsin prescription?

Asked by curiouslillady21 (33 points ) July 23rd, 2008

I take Levsin for bladder/uterine/colon spasms but just found out it’s been discontinued. Anyone know an effective alternative, rx or otherwise??

Observing members: 0 Composing members: 0

6 Answers

shilolo's avatar

Hello. Are you sure that it has been discontinued? According to Alaven Pharmaceuticals, the drug HAS NOT BEEN discontinued. In fact, there is a statement on their website that reads ”All Levsin® and Levbid® products are available through normal distribution channels including retail and mail order pharmacies.

Occasionally false “Levsin®, Levsin® SL or Levbid® is discontinued” messages can be generated by distributors for products that they do not have in stock that day. Due to a recent surge in demand there may be short term supply shortages at local pharmacies across the country but product is available and pharmacies can find product at various wholesalers.

I suggest you check your sources again. If you truly believe you need an alternative, then two possibilities are Ditropan and Detrol. Good luck.

curiouslillady21's avatar

Thanks so much for ur help! I’ll check back w/my pharmacy. Hopefully it is a mistake, but if they really can’t get it anymore I’ll ask my dr. abt the other 2 meds u mentioned.
:)

shilolo's avatar

I would add that those two medicines are typically used for bladder contractions (at least, that is how I have prescribed them in the past). Whether they are effective for uterine and colon spasms I don’t know, but a short trial of one or the other medicine would be reasonable. Oh, and welcome to Fluther :-)

Kay's avatar

I used Detrol after I was having bladder spasms after a few nasty recurrent UTI’s and it helped immensely without any scary side effects; might be one worth checking into as it’s widely available.

Lightlyseared's avatar

For uterine/colon spasms you could try buscopan (Butylscopolamine).

If its for relief of symptoms of IBS then peppermint capsules might be worth trying.

barksdale's avatar

I also took Levsin for about 6 years and heard it was discontinued. I did take Levbid and it made my problem worse. I get diarria very badley and that is why a DR. perscribed the levin. Will it be put back on the market or has it already come back.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther